MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found.There was no returned product to complete an evaluation on.Therefore, the root cause is undeterminable.If device returns a follow-up report will be issued.
 
Event or Problem Description
The tip of the turnpike broke down in the coronary while advancing.The tip was removed successfully with lasso catheter.Delay of procedure reported.
 
Additional Manufacturer Narrative
The returned product evaluation confirmed that the distal tip of the catheter was separated, however the tip remained on the guidewire.The guidewire and the catheter shaft showed severe damage that is consistent with over-rotating the device in a tortuous environment.A manufacturing record review was completed and zero non-conformances were found.The most likely root cause for the failure is that the catheter was damage during use.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7176220
Report Number2134812-2018-00005
Device Sequence Number63713
Product Code DQY
UDI-Device IdentifierM20656380
UDI-PublicM20656380
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/16/2019
Device Model Number5638
Device Lot Number616362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/07/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;